Bystanders administered naloxone in 3 overdose incidents

Bystanders administered naloxone in three people suspected of having overdosed on fentanyl in separate incidents. They were revived with the help of the bystanders.

Overdose incident

According to the police, the incidents happened over a four-hour period. In each of the incidents, some local citizens helped the victims by providing first aid and administered naloxone before the Emergency Medical Services and the police arrived in the area.

Calgary first aid
Bystanders administered naloxone in three people suspected of having overdosed on fentanyl in separate incidents.

Constable Tanya Alexander stated that Narcan and naloxone are available to the public. The people are trained on how to use these medications. More citizens are aware of the symptoms and the signs of an overdose and have self confidence in providing first aid and administration of naloxone to the victims. Furthermore according to her that police have responded to several calls of an overdose incidents and the naloxone was administered by a bystander or other emergency officials.

According to the police the first reported incident happened in Adelaide and Nelson Street about 9 in the morning. They found a woman about 30 years old unconscious. A friend administered naloxone to her.

 Around 1 in the afternoon the police responded to a second call at the intersection of Dundas and Richmond Streets. A 32 year old man was found unconscious by bystanders. These bystanders do not have any idea about the victim. They administered 2 doses of naloxone to the man. When police arrived in the area the officials administered the 3rd dose to the man.

About 30 minutes later, the police responded to a 3rd overdose incident that happened in Frances and Egerton Streets. Bystanders helped revived a woman about 42 years old. These bystanders provided first aid and administered 2 doses of naloxone to the woman.

All these three victims were immediately brought to the hospital for further treatment and they are expected to recover according to the police.

Naloxone kits are available at the Middlesex-London Health Unit, public buildings and local pharmacies. The director of the London Intercommunity Health Center, Scott Courtice, according to him, kits is administered nasally and less difficult to use. When I hear bystanders are coming to help others, there is hope that they will respond if they see any one in distress on the street and provide them with standard first aid.

For more information about this story, click here.

LEARN MORE

Learn how to help by enrolling in a first aid course and for more information, check out these sources:

https://www.health.com/pain/what-is-naloxone
https://www.wikihow.com/Do-Basic-First-Aid
https://www.webmd.com/first-aid/default.htm

Tags: , , , , , , , ,

No comments yet.

Leave a Reply

Please complete this captcha * Time limit is exhausted. Please reload CAPTCHA.

Call Now Button